Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Erectile Disfunction
Mar 22, 2008

I have been sexually inactive for a couple of years and recently I met a compatible woman. We have not gone as far as sex yet; but we have been doing some heavy petting and I have noticed that although I get aroused easily, my erection is not as firm as it used to be. I am afraid I wont be able to make her happy when the time is right, so to speak. I heard that some of the anti-retrovials impact male libido and fertility. And would you recommend ED drugs to an HIVer who is in good health?

Response from Dr. Henry

Problems with sexual performance are common in the general population and HIV+ men as well. The specific contribution of any one specific HIV medication has not been well delineated. Many HIV+ men with impotence may have low testoterone levels or psychological/stress issues contributing to the problem that may need attention. Drugs like Viagra may be helpful but doses need to be watched carefully when taking a protease inhibitor and drugs related to nitroglycerin need to be avoided. Most HIV providers are comfortable discussing these issues with their patients so I would bring up your concerns with your provider. KH



Previous
Colonoscopy
Next
Afraid of losing my face

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement